Alert archive / Michigan / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 154, NWS Grand Rapids, MI

September 13, 2006Calhoun County, Eaton County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Sep 13, 2006, 2:45 AM EDT for Calhoun County, Eaton County, Michigan. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2006, 2:45 AM EDT (06:45 UTC)
Expired
Sep 13, 2006, 3:45 AM EDT
In force
60 min
Issued by
NWS Grand Rapids, MI
Area
Counties, with a storm outline in the text

Counties Calhoun County, MI, Eaton County, MI

The radar

The Grand Rapids radar (KGRR), 73 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 10:15 PM EDT, 4 hours 30 minutes earlier.

Area forecast discussion, Sep 12, 10:15 PM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1015 PM EDT TUE SEP 12 2006

.UPDATE...
AT 02Z KGRR 88D IMAGERY SHOWS SCATTERED SHOWERS ACROSS OUR AREA AND
ISOLATED THUNDERSTORMS ARE STILL POSSIBLE (MAINLY ALONG THE I-94
CORRIDOR). 00Z NAM GUIDANCE IS BEGINNING TO ROLL IN AND SUGGESTS
INTERMITTENT LIGHT TO MODERATE SHOWERS IN ADDITION TO SPRINKLES AND
PATCHY AREAS OF DRIZZLE SHOULD CONTINUE ACROSS OUR AREA THROUGH THE
OVERNIGHT PERIOD. CURRENT RADAR TRENDS SUPPORT THIS NOTION. OUR
GOING FCST HAS AN EXCELLENT HANDLE ON THE SITUATION WITH MENTION OF
NUMEROUS RAIN SHOWERS AND ISOLATED TO SCATTERED CONVECTION.
THEREFORE NO EVENING UPDATE WILL BE NECESSARY TONIGHT.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...NONE.

&&

LAURENS
Hazardous weather outlook, Sep 13, 12:40 AM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1240 AM EDT WED SEP 13 2006

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-131000-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA-
CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
1240 AM EDT WED SEP 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...REST OF TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS PARTS OF SOUTHWEST LOWER
MICHIGAN OVERNIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.  THE
MAIN THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY
VERY HEAVY RAINFALL.  LOCALLY IN EXCESS OF 2 INCHES COULD
FALL...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 96.  THIS COULD LEAD
TO SOME URBAN AND POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY...ESPECIALLY ACROSS SOUTHERN
LOWER MICHIGAN.  SEVERE WEATHER IS NOT FORECASTED WITH THESE
THUNDERSTORMS.  IF THE THUNDERSTORMS PERSIST OVER THE SAME AREA SOME
FLOODING COULD DEVELOP.

THUNDERSTORMS ARE POSSIBLE ON MONDAY AS A COLD FRONT MOVES IN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

OSTUNO MJS

Nearby

Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.